Started spiking high fevers, and had a bout of Rigors (Severe chills and shaking) about 5 weeks into the IV Rocephin treatment. Every time my fever would go up, my whole body would hurt too.
Dr. was concerned the PICC line may be infected, so did bacterial cultures.
Turns out, the PICC line is fine, and bloodwork indicates no other infections.
LLMD told me it was likely Drug Fever and I needed to come off the Rocephin. Also, I have to place it on my list of drugs I cannot have.
Checked out drug fever on the net and there's some good info out there. Be sure to tell your doctor if you are spiking fevers so he/she can determine why.
-------------------- Wishing You Showers Of Blessings! Lyme since Fall 1983 = Diagnosed Summer 2008 IV Rocephin 7 weeks Stopped due to drug fever Now doxycycline "For I know the plans I have for you...plans to give you hope and a future." Jeremiah 29:11 Posts: 430 | From Sunny South | Registered: Jul 2008
| IP: Logged |
Frequent Contributor (5K+ posts)
Member # 8552
So sorry you have to stop rocephin.
Whenever I go on abx, my viral symptoms go whacko. I'm on an antiviral now and doing much better. Could a virus be causing your fevers?
This happend to me 15 days after being on IV Rocephin. Fisrt 15 days were fine then developed fever, facial flushing, face felt like it was on fire, severe chills with shaking after an infusion. Took another dose of the IV Rochepin the next day premedicated with Benedryl and got the same reaction.
I tried Claforan and had the same reaction so I can't tolerate Cephlasporins because I have a hypersensitivity to them.
Posts: 188 | From ID | Registered: Jan 2007
| IP: Logged |